MAUDE Adverse Event Report: ABAXIS, INC PICCOLO XPRESS CHEMISTRY ANALYZER; PICCOLO ANALYZER

ABAXIS, INC PICCOLO XPRESS CHEMISTRY ANALYZER; PICCOLO ANALYZER
Model Number 1100-0000
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is a report from a laboratory professional from a clinic involving the piccolo xpress analyzer serial number (b)(4) using the comprehensive metabolic panel (cmp) (part number 400-0028).The laboratory health professional reported they were able to harmonize piccolo xpress analzyer results across all of their instruments (arctiic c8000, istat, architect) with the exception of potassium.The clinic's concern in their comparison of the piccolo xpress analyzer versus the arctiic c8000 was that there was no bias comparison made.The potassium was on the high end of the reference range (3.6-5.1 mmol/l).The laboratory team conducted an independent study comparing the piccolo xpress analyzer (including 1 loaner provided by abaxis) to other laboratory analyzers beginning on july 29, 2022.The laboratory health professional called abaxis technical support with an update stating the potassium results on the piccolo median bias was 0.6.On october 6, 2022- the abbott core diagnostics group a distributor of abaxis contacted abaxis technical support stating the laboratory team claimed a problem with the piccolo xpress analyzer and a 10-15% bias with potassium.Abaxis informed the abbott core diagnostic group of extensive troubleshooting performed with the laboratory team.After many rounds of testing and troubleshooting, results received from the laboratory team indicate the piccolo xpress analyzer appears to be working within specifications.The main point of concern for the laboratory team is that the piccolo xpress analyzer is not harmonizing with the laboratory's other predicate analyzers.Feedback was provided to the laboratory team that abaxis does not hold any claims of equivalency to other branded analyzers.The piccolo xpress analyzer is a point-of-care device that does not claim equivalence to the abbott i-stat or the abbott architect.Therefore, abaxis is unable to provide guidance or data related to the piccolo xpress analyzer specifically to these devices.Abaxis does not have data to support the equivalence of the piccolo xpress analyzer specifically to the abbott i-stat or abbott architect and does not claim equivalence to any of the devices within our registration.To further support the laboratory team, abaxis technical support, secured usb drives to obtain a service archive from both of their piccolo analyzers.The drives including analyzer data were received by abaxis quality for investigation.The laboratory team declined to return the piccolo xpress analyzers for investigation as well as any replacement analyzers offered due to limited resources for validation.A follow-up will be submitted pending further information received.
 
Event or Problem Description
A laboratory health professional reported they were able to harmonize piccolo xpress analyzer results across all of their instruments (arctiic c8000, istat, architect) with the exception of potassium.When an analyzer's value is above the upper reference limit, the ordering physician requests the specimen analysis be repeated on a different analyzer.When the repeated results are lower than the previous analyzer's value, it has an effect on the physician's decision-making and on the physician's confidence in the lab.The clinic processes specimens for cancer patients.Due to the repeat specimen analysis, the clinic expressed concern with patient care due to the amount of time to get repeat results back.
 
Additional Manufacturer Narrative
Abaxis technical support secured usb drives to obtain a service archive from the customer's piccolo xpress analyzers.The drives, including analyzer data, were received by abaxis quality for review.The evaluation concluded that there were no findings with the piccolo xpress analyzers requiring action.The piccolo xpress analyzers are performing as expected.The customer declined to return the piccolo xpress analyzers for investigation and declined to receive replacement analyzers.Abaxis quality called the customer to follow up with the laboratory and provide further support if needed.There are no further actions required at this time.

Brand Name
PICCOLO XPRESS CHEMISTRY ANALYZER
Common Device Name
PICCOLO ANALYZER
Manufacturer (Section D)
ABAXIS, INC
3240 whipple rd
union city 94587
Manufacturer (Section G)
ABAXIS
3240 whipple rd
union city CA 94587
Manufacturer Contact
tracy morton
3240 whipple rd
union city, CA 94587
2693599380
MDR Report Key15735885
Report Number2939693-2022-00007
Device Sequence Number16873493
Product Code JJG
UDI-Device IdentifierEABA110000001
UDI-Public+EABA110000001
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K934592
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1100-0000
Device Catalogue Number1100-0000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2022
Supplement Date Received by Manufacturer10/06/2022
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/17/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown